Changes in body fat concentration, affecting people with HIV, is known as HIV-associated lipodystrophy. The exact causes of this condition is currently unknown, but research suggests that this disorder can occur either due to HIV infection or as a consequence of side effects associated with drugs used in HIV infection treatment, such as Nucleoside/Nucleotide Reverse Transcriptase Inhibitors (NRTIs), Protease Inhibitors (PIs), etc. The lipodystrophy condition is characterized by metabolic abnormalities, including insulin resistance, and dyslipidemia. The HIV-associated lipodystrophy groups together different clinical conditions, which are lipoatrophy and lipoaccumulation. Lipoatrophy is associated with subcutaneous fat loss, whereas lipoaccumulation is the increase in visceral fat. In certain cases, HIV-associated lipodystrophy may occur as a combination of these two conditions; thus, its treatment and prevalence measurement are difficult.